Flood, Rock Island
- When
- July 27, 2:00 AM CST to July 31, 11:59 PM CST
- Where
- Rock Island County, 2.59 mi W of Rock Is to 2.08 mi WNW of Oak Grove
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.500, -90.630
Heavy rains during the fourth week of July resulted in the Rock River at Moline going above the moderate flood stage level of 13 feet around 3 am CDT July 27. 2 feet around 1 pm CDT July 28.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the fourth week of July resulted in the Rock River at Moline going above the moderate flood stage level of 13 feet around 3 am CDT July 27. It crested around 14.2 feet around 1 pm CDT July 28. It remained above the moderate flood stage level through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 26, 2:05 PM CST, 11 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT MON JUL 26 2010 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING GRT LKS RIDGE COMPLEX MAINTAINING FOR THE TIME BEING...BUT HIGHER SFC DPT RIBBON NOTED STREAMING UP AROUND IT/S WESTERN FLANK ALONG AND WEST OF THE WESTERN DVN CWA. BEST LLVL MOISTURE CONVERGENT AXIS ALONG WITH PRESSURE FALLS FUELING SCTRD SHOWERS AND STORMS ACRS CENTRAL MO ATTM...BUT WILL HAVE TO WATCH SECONDARY AXIS ACRS THE SOUTHWESTERN AND WESTERN CWA THROUGH THIS EVENING FOR SOME ISOLATED TO WDLY SCTRD DEVELOPMENT IN LATE AFTERNOON HEATING. && TONIGHT...WILL STRETCH ISOLATED POPS ACRS THE WESTERN THIRD OF THE CWA THROUGH 02Z BEFORE DIURNAL CONVECTIVE DECAY PROCESSES KICK IN. A FEW CELLS MAY DRIFT IN FROM NORTH CENTRAL MO AND MAKE IT INTO THE SOUTHWESTERN CWA AS WELL. WEAK SHEAR AND VERTICAL WIND FIELDS SUGGEST SLOW MOVEMENT FOR ANYTHING THAT DEVELOPS IN THE LOCAL AREA... SUGGESTING A VERY LOCALIZED HEAVY RAIN THREAT. MOST OF THE FCST AREA WILL REMAIN DRY. AFTER THE EVENING CHANCES...JUST MOSTLY CLEAR TO PARTLY CLOUDY SKIES THROUGH THE OVERNIGHT AND LOW TEMPS LIKE ALREADY ADVERTISED IN THE GRIDS...FROM 65 TO 70 IN MOST OF THE CWA. LIGHT FOG POSSIBLE AFTER 06Z. TUESDAY...WITH SFC RIDGE MIGRATING EAST SOME...THE DVN CWA TO BE MORE IN LINE OF HIGHER SFC DPT STREAM AND CU DEVELOPMENT OF WIDESPREAD BROKEN LEVELS BY AFTERNOON. CAPES PROJECTED TO CLIMB OVER 2K-3K J/KG IF HIGHS GET INTO THE UPPER 80S TO NEAR 90 WITH LOW TO MID 70 DPTS. EXTENT OF CU DEVELOPMENT MAY HINDER TRUE WARM UP POTENTIAL SOME...BUT ONGOING WARMER TEMPS LOOK GOOD AND WILL NOT CHANGE MUCH. SHORT RANGE MODELS SUGGEST PULSE TYPE SHOWERS AND STORMS POPPING UP IN THE AFTERNOON HEATING AND BUILDING INSTABILITIES...BUT WITH WEAK SHEAR FIELDS AND BUILDING CAP ALOFT WILL JUST GO WITH ISOLATED SHOWER AND STORM WORDING FOR MOST OF THE CWA EXCEPT THE FAR EAST AND NORTHEAST. VERY LOCALIZED HEAVY RAIN WILL BE THE MAIN THREAT WITH PW/S CLIMBING TO OVER 1.6 INCHES...BUT AGAIN THE MAJORITY OF THE DVN CWA PROBABLY TO REMAIN DRY THROUGH 00Z. A FEW LOCATIONS NEARING 100 DEGREE HEAT INDICES IN THE AFTERNOON. ..12.. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... FORECAST FOCUS ON SEVERAL CONCERNS ON WEDNESDAY THEN WILL A FRONTAL BOUNDARY STALL BY THE WEEKEND AND IF SO WHERE. OPERATIONAL MODELS SIMILAR IN BRINGING COLD FRONT ACROSS THE DVN CWA ON WEDNESDAY WITH ECM INDICATING ARRIVAL NEAR PEAK HEATING. HOT PROD OR THERMAL RIDGE WILL BE SITUATED OVER THE CWA SO A HOT AND VERY HUMID DAY IN STORE...ESPECIALLY FROM ABOUT HIGHWAY 30 ON SOUTHWARD. MAX TEMPERATURES SHOULD BE IN THE 90 TO 94 RANGE AHEAD OF THE FRONT BUT MID TO UPPER 80S ALONG HIGHWAY 20 WHERE THE FRONT WILL HAVE ARRIVED BY AROUND NOON. IN ADDITION TO THE HEAT THE HUMIDITY WILL BE OPPRESSIVE ONCE AGAIN WITH DEW POINTS AT LEAST IN THE LOWER TO MID 70S. HEAT ADVISORY HEADLINES MAY BE NEEDED IN THE AFTERNOON FOR PORTIONS OF THE CWA WITH APPARENT TEMPS OF 100 TO 105...POSSIBLY HIGHER IF THE DEWS RISE INTO THE UPPER 70S. AS THE FRONT PUSHES INTO THE MODERATELY TO VERY UNSTABLE AIRMASS... COMBINED WITH LOW LEVEL CONVERGENCE AND AN UPPER LEVEL TROUGH MOVING THROUGH THE GREAT LAKES...THERE SHOULD BE SCATTERED TO POSSIBLY A BROKEN LINE OF THUNDERSTORMS WITH THE FRONT. DEEP LAYER SHEAR APPEARS WEAK SO MULTICELL STORMS EXPECTED WITH POTENTIAL FOR DAMAGING WINDS IN ANY ORGANIZED LINE OR BOWING SEGMENTS. SPC HAS THE ENTIRE CWA IN A SLIGHT RISK FOR WEDNESDAY. WILL CONTINUE TO CARRY MODERATE CHANCE POPS FOR NOW BUT LATER SHIFTS MAY NEED TO CONSIDER RAISING POPS. STORM MOTION SHOULD BE EAST TO SOUTHEAST AT ABOUT 30 MPH. HOWEVER WITH PRECIPITABLE WATERS OVER 2 INCHES THE THREAT FOR TORRENTIAL RAINS WILL EXIST IN THE STRONGER STORMS. THIS SYSTEM IS PROGRESSIVE SO THIS SHOULD LIMIT THE FLASH FLOOD POTENTIAL. WILL ALSO CARRY SMALL POPS IN OUR FAR SOUTHERN CWA INTO WEDNESDAY EVENING. NO CHANGES MADE FOR THE LATTER PART OF THE WEEK INTO THE WEEKEND. OPERATIONAL MODELS REALLY STRUGGLING WITH THE TIMING AND LOCATION OF A FRONTAL BOUNDARY THAT MAY OR MAY NOT STALL OVER THE REGION. THEREFORE WITH LOW CONFIDENCE IN THE DETAILS WILL CONTINUE WITH SMALL POPS DURING THIS TIME FRAME. ONCE WE CAN GET A TREND GOING IN THE MODELS AND CONFIDENCE INCREASES WE CAN THEN RAISE POPS FOR SPECIFIC TIME FRAMES. OF COURSE ANY STALLED FRONT WILL ENHANCE THE RISK FOR HEAVY RAINS AND FLASH FLOODING. MAX TEMPERATURES DURING THIS PORTION OF THE EXTENDED LOOKS TO BE IN THE 80S WITH MIN TEMPS IN THE 60S TO NEAR 70...ABOUT NORMAL FOR LATE JULY. ..HAASE.. && .AVIATION... VFR CONDITIONS TO PREVAIL TODAY...WITH ONLY SCATTERED DIURNAL CU EXPECTED. ANY TSRA DEVELOPMENT SHOULD REMAIN WEST OF THE AREA...AND DID NOT FEEL CONFIDENT ENOUGH TO MENTION AT BRL. TO BE MONITORED. WITH WET GROUND AND COOL TEMPERATURES TONIGHT...CONTINUED IDEA OF MVFR VIS AFTER 07Z WITH A TEMPO GROUP. VIS WILL IMPROVE AFTER DAWN... WITH DIURNAL CU ONCE AGAIN. MODELS HINT AT CIGS NEAR MVFR...BUT WILL LEAVE FOR LATER SHIFTS FOR NOW. ..LEGRO.. && .HYDROLOGY... USGS SAMPLING OF FLOW RATES ON THE MAQUOKETA RIVER NEAR MAQUOKETA SUGGEST THAT THIS RIVER MAY BE CONTRIBUTING A LOWER CFS INPUT INTO THE MISSISSIPPI RVR THAN PREVIOUSLY THOUGHT. THUS A NEW MAIN STEM MS RVR FCST WITH SOMEWHAT LOWER AND SLOWER CRESTS THAN PREVIOUSLY ADVERTISED WILL BE ISSUED SOON TAKING INTO ACCOUNT THE NEW CONTRIBUTION FINDINGS. THE WAPSI CONTINUES TO RISE IN THE ANAMOSA AREA AFTER CRESTING NEAR CENTRAL CITY IN LINN CO. THIS MORNING. SOME UNCERTAINTY ON THE ROCK RIVER NEAR JOSLIN WITH THE EXACT CREST DO TO UNKNOWN SIDE CHANNELING AND DIVERSION OF ROUTED WATER EFFECTS IN THE AREA. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/HAASE/LEGRO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 420 AM CDT MON JUL 26 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 420 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON SOUTHWEST OF AN IOWA CITY TO MACOMB ILLINOIS LINE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT...AND SUNDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. DANGEROUS HEAT INDEX VALUES WILL BE POSSIBLE WEDNESDAY AFTERNOON. THE COMBINATION OF VERY HIGH HUMIDITY AND TEMPERATURES IN THE LOWER 90S MAY PUSH HEAT INDEX VALUES INTO THE RANGE OF 100 TO 105...MAINLY SOUTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. ERVIN/SHEETS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252599, 252600.